MAUDE Adverse Event Report: STERILMED, INC. CATHETER ACUNAV DIAGNOSTIC ULTRASOUND 8FR NOT FOR USE WITH SIEMENS SYSTEM; REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER

STERILMED, INC. CATHETER ACUNAV DIAGNOSTIC ULTRASOUND 8FR NOT FOR USE WITH SIEMENS SYSTEM; REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER
Catalog Number ACU10135910
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Three photos were provided.The photos show wrinkling along parts of the package, but there is no observed or determined breach in the packaging that would compromise sterility.The information provided by the photo is insufficient to determine if there is any failure in the packaging.The reported issue of compromised sterility is not confirmed.One photo shows a bend in the shaft, as product has been removed from its clayboard box, it's not determined when or how that damage might have occurred.The product is packaged in a manner to restrict movement of the product, to prevent such damage from occurring.To duplicate the finding would require to either remove the device from its white clayboard box and store and/or handle the device in a manner that leads to that damage, or the white clayboard carton would have suffered, and thus show, significant damage prior to removing the device from the package; this being caused by either shipping damage or damage caused to the carton after its removal from the shipping container.As product was removed from its clayboard box and no additional information on the condition of the shipping container was received, no conclusion as to the timing and cause of the observed damage in the photo can be determined.A manufacturing record evaluation was performed for the finished device lot# (b)(4), and no non-conformances were identified.Once/if the product and packaging are received, an evaluation will be conducted.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a procedure with a reprocessed acunav diagnostic ultrasound catheter and the sterility was compromised.During pre-op set up, when the catheter box was opened, the inside package was bent, the catheter was bent, and the package sterility was compromised.Catheter was never used and did not come in contact with the patient as it was damaged and no longer sterile.An alternative device was used to complete the procedure.The intent of the procedure was not altered due to this event.There was no patient consequence.
 
Additional Manufacturer Narrative
It was reported that a patient underwent a procedure with a reprocessed acunav diagnostic ultrasound catheter and the sterility was compromised.The device and a label were returned.The label appears to have been cut from the original packaging; the rest of the packaging was not returned.It was noted that the package was "torn and bent" and compromised.However, as the remainder of any original packaging was not returned, this compromised condition could not be evaluated and verified.This aspect of the reported issue is not confirmed.A photo investigation was also conducted on provided photographs by the.In the photo, there was a bend observed by the flag barcode label.Upon examining the returned device, which was returned outside its packaging and coiled, there are two observed kinks in the shaft.One that appears in the same location as viewed in the photograph, and another 2 cm down the shaft.The already confirmed bend in the shaft is further corroborated by the visual examination of the actual involved device.However, as the device has been removed from the package and returned coiled, no conclusion as to the cause of this damage or when it may have occurred can be determined.The device history record was reviewed, and the product had passed all visual and functional criteria prior to being distributed to the customer.A manufacturing record evaluation was conducted for the finished device lot# 2100112, and no non-conformances were identified.Manufacturer's ref.No:(b)(4),.

Brand Name
CATHETER ACUNAV DIAGNOSTIC ULTRASOUND 8FR NOT FOR USE WITH SIEMENS SYSTEM
Common Device Name
REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
MDR Report Key9418690
Report Number2134070-2019-00149
Device Sequence Number11190394
Product Code OWQ
UDI-Device Identifier10888551004725
UDI-Public10888551004725
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K043453
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/29/2020
Device Catalogue NumberACU10135910
Device Lot Number2100112
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2020
Initial Date Received by Manufacturer 11/12/2019
Supplement Date Received by Manufacturer01/07/2020
Initial Report FDA Received Date12/05/2019
Supplement Report FDA Received Date01/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1